MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number 1013470-150
Medical Device Problem Codes Failure to Fold (1255); Inflation Problem (1310); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the mildly calcified superficial femoral artery with a flux occlusion.A 5.5x150mm and two 5.5x100mm supera self-expanding stents were implanted without any issues.A 6x150mm armada 18 percutaneous transluminal angioplasty (pta) balloon was advanced without resistance, but during the first inflation at 6 atmospheres (atms), the middle portion of the balloon did not fully inflate until the third inflation at the same pressure.The pta balloon was now fully inflated, and post-dilatation was complete.The balloon deflated, but the balloon did not refold tightly.During removal, the balloon felt resistance with the introducer sheath, and the pta catheter was removed with the non-abbott sheath as a single unit.A new sheath was advanced for confirmation imaging.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the return device with the outer member separated.The reported inflation issue, difficulty removing were unable to be confirmed due to the condition of the returned unit.The balloon was wrinkled confirming the refold issue.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.Based on the information provided, the reported difficulties appear to be due to case related circumstances.It is likely that the lesion prevented the balloon from fully expanding in the middle portion.Additionally, it is likely that the balloon material became compromised during the inflation attempts resulting in poor refold and causing resistance during removal due to interaction with the introducer sheath.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was received: returned device analysis identified a separation in the outer member, but this was not noted during the procedure.The device likely separated during return packaging or shipment.It was confirmed that no portion of the device remains in the patient anatomy.No additional information was provided.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9305061
Report Number2024168-2019-13419
Device Sequence Number19298800
Product Code LIT
UDI-Device Identifier08717648208447
UDI-Public08717648208447
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number1013470-150
Device Catalogue Number1013470-150
Device Lot Number9060741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight87